Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 157, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 21, 2017, 4:27 PM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2017, 4:27 PM CDT (21:27 UTC)
- Expired
- Apr 21, 2017, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coal County, OK, Hughes County, OK, Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:38 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 21, 2:38 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
238 PM CDT Fri Apr 21 2017
.DISCUSSION...
Scattered showers and some storms will continue to develop and
move across portions of the fa the rest of this afternoon and
evening. A few strong to severe storms still remain possible along
with some locally heavy rain with any storms. The rain has ended
for far western portions of the fa and that trend is expected to
slowly continue from west to east through this evening. With
several inches of rain in some areas earlier today and ongoing
flooding issues, any additional heavy rain could cause/exacerbate
flooding conditions in those areas. Also monitoring to see the
response of rivers and creeks as the water runs off so will leave
the Flood Watch as is for now but could cancel part of the watch
over the next hour or so if trends continue in some areas.
Saturday will probably feel chilly for some with gusty north winds
and highs expected to only climb into the 50s and 60s. A cold
night is expected Saturday night with lows in the mid to upper 30s
possible across the NW third or so of the fa. Frost may also be
possible in this area due to these low temperatures combined with
fairly light winds and clear skies.
Southerly winds will return to the area Sunday. Temperatures will
also warm up again early next week. Models show a weak shortwave
moving across the Central U.S. Tuesday which will bring a low
chance for showers and thunderstorms to northern parts of the area
Tuesday night into Wednesday. Models then diverge late next week
as to timing, path, and strength of an upper trough that would
affect the area. The ECMWF shows the bulk of the showers/storms
would affect the area Thursday while the GFS would show the most
widespread/strongest activity not occuring until Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 45 58 40 69 / 20 10 0 0
Hobart OK 43 61 38 70 / 10 0 0 0
Wichita Falls TX 46 64 42 72 / 20 10 0 0
Gage OK 39 60 37 70 / 10 0 0 0
Ponca City OK 44 57 37 70 / 50 10 0 0
Durant OK 51 60 44 71 / 80 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until midnight CDT tonight for OKZ007-008-012-013-
018>020-024>031-040.
TX...None.
&&
06/25Hazardous weather outlook, Apr 21, 3:36 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 336 PM CDT Fri Apr 21 2017 OKZ004>048-050>052-TXZ083>090-220700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 336 PM CDT Fri Apr 21 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and this evening across parts of southern Oklahoma. Location... The Enhanced Risk area is south and east of a line from Centrahoma to Sulphur and Henrietta...Texas. A Slight Risk area surrounds the Enhanced Risk area and is southeast of a line from Holdenville, Wynnewood and Wichita Falls, Texas. A Marginal Risk for severe thunderstorms exists to the north of the Slight Risk and is southeast of a line from Norman, to Lawton and Vernon, Texas. Timing... Now through 10 pm this evening. Impacts... Damaging winds up to 70 mph. Large hail up to golf balls, especially across south central and southeast Oklahoma this afternoon and early evening. A low risk for tornadoes exists this afternoon and evening across parts of south central and southeast Oklahoma. Discussion... A warm and moist airmass remains in place across south central and southeastern Oklahoma. By late afternoon, a nearly stationary frontal boundary, will begin to push southward across south central and southeastern Oklahoma. As this occurs, widely scattered thunderstorms may develop along and ahead of the front. Instability and deep layer shear will support the risk of large hail and damaging wind gusts. There is also a low chance of a tornado or two. The risk of severe storms is expected to end by 9 pm. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across risk areas should prepare for severe weather operations today and this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances are expected to return next Wednesday night into Thursday, with severe storms possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 21, 1:43 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 PM CDT FRI APR 21 2017 OKZ020-211900- Payne OK- 143 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Payne County Until 200 PM CDT... AT 140 PM CDT, a strong thunderstorm was located near Stillwater, moving east at 50 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. Heavy rainfall may flood roads. && LAT...LON 3602 9717 3611 9719 3619 9684 3606 9675 TIME...MOT...LOC 1840Z 258DEG 46KT 3607 9709 BRB
Special weather statement, Apr 21, 2:10 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 210 PM CDT FRI APR 21 2017 OKZ020-026-211930- Payne OK-Lincoln OK- 210 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne and northeastern Lincoln Counties Until 230 PM CDT... AT 206 PM CDT, a strong thunderstorm was reported near Avery, moving east at 55 MPH. HAZARDS INCLUDE... Dime size hail is occurring with this storm... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3581 9686 3592 9690 3603 9662 3585 9662 TIME...MOT...LOC 1906Z 247DEG 49KT 3591 9678 BRB
Local storm report, Apr 21, 2:37 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 5 NNE GERTY 34.90N 96.25W
04/21/2017 HUGHES OK PUBLIC
REPORT OF ROOF BLOWN OFF AND TREE DAMAGE.
&&
MADSpecial weather statement, Apr 21, 3:27 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
327 PM CDT FRI APR 21 2017
OKZ026-030-031-212115-
Pottawatomie OK-Seminole OK-Lincoln OK-
327 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Pottawatomie...northern
Seminole and southeastern Lincoln Counties Until 415 PM CDT...
AT 324 PM CDT, a strong thunderstorm was located near Shawnee, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Shawnee, Tecumseh, Prague, Earlsboro, Cromwell, Johnson, Brooksville,
Little, Bethel Acres and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3519 9698 3535 9706 3554 9662 3540 9662
3540 9660 3541 9658 3539 9655 3539 9653
3542 9656 3543 9656 3544 9657 3545 9655
3546 9654 3543 9651 3543 9649 3546 9648
3545 9644 3535 9644
TIME...MOT...LOC 2024Z 246DEG 41KT 3531 9694
03Special weather statement, Apr 21, 4:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
414 PM CDT FRI APR 21 2017
OKZ041-046-212145-
Carter OK-Murray OK-
414 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Carter and Murray
Counties Until 445 PM CDT...
AT 412 PM CDT, a strong thunderstorm was located 5 miles southwest of
Turner Falls, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3442 9734 3451 9717 3451 9714 3452 9715
3463 9693 3433 9688 3433 9693 3432 9693
3426 9725
TIME...MOT...LOC 2112Z 244DEG 32KT 3438 9722
30Special weather statement, Apr 21, 4:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
420 PM CDT FRI APR 21 2017
OKZ031-042-212145-
Pontotoc OK-Seminole OK-
420 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Pontotoc and south
central Seminole Counties Until 445 PM CDT...
AT 419 PM CDT, a strong thunderstorm was located 5 miles east of
Vanoss, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3470 9683 3481 9691 3497 9654 3479 9640
3478 9641
TIME...MOT...LOC 2119Z 244DEG 32KT 3477 9678
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 52 min |
| Apr 20, 10:10 PM CDT | Special Weather Statement | OUN | Greer | 50 min |
| Apr 20, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| Apr 20, 10:47 PM CDT | Special Weather Statement | OUN | Kiowa | 43 min |
| Apr 20, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 67 min |
| Apr 20, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 52 min |
| Apr 20, 11:28 PM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Apr 20, 11:29 PM CDT | Special Weather Statement | OUN | Washita | 46 min |
| Apr 20, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 44 min |
| Apr 20, 11:53 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Apr 21, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 45 min |
| Apr 21, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 53 min |
| Apr 21, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 34 min |
| Apr 21, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Apr 21, 12:17 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 43 min |
| Apr 21, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 17 min |
| Apr 21, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 33 min |
| Apr 21, 12:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 39 min |
| Apr 21, 1:06 AM CDT | Special Weather Statement | OUN | Logan | 24 min |
| Apr 21, 1:09 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 28 min |
| Apr 21, 1:12 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 29 min |
| Apr 21, 1:13 AM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Apr 21, 2:12 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 24 hr |
| Apr 21, 2:12 AM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Apr 21, 2:22 AM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Apr 21, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 39 min |
| Apr 21, 2:50 AM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Apr 21, 3:13 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Apr 21, 3:15 AM CDT | Special Weather Statement | OUN | Pottawatomie | 30 min |
| Apr 21, 3:30 AM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| Apr 21, 3:32 AM CDT | Special Weather Statement | OUN | Roger Mills | 28 min |
| Apr 21, 3:38 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Apr 21, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 43 min |
| Apr 21, 3:49 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 41 min |
| Apr 21, 3:52 AM CDT | Special Weather Statement | OUN | Seminole | 8 min |
| Apr 21, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| Apr 21, 4:23 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 25 min |
| Apr 21, 4:27 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 24 min |
| Apr 21, 4:33 AM CDT | Special Weather Statement | OUN | Woods | 27 min |
| Apr 21, 4:38 AM CDT | Special Weather Statement | OUN | Blaine, Caddo | 37 min |
| Apr 21, 4:41 AM CDT | Special Weather Statement | OUN | Custer | 34 min |
| Apr 21, 4:54 AM CDT | Special Weather Statement | OUN | Woods | 36 min |
| Apr 21, 5:03 AM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Apr 21, 5:09 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 37 min |
| Apr 21, 5:11 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 49 min |
| Apr 21, 5:12 AM CDT | Special Weather Statement | OUN | Custer | 33 min |
| Apr 21, 5:24 AM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Apr 21, 5:41 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 27 min |
| Apr 21, 5:50 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Apr 21, 5:52 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 38 min |
| Apr 21, 6:32 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Apr 21, 6:43 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Apr 21, 6:53 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 15 min |
| Apr 21, 7:16 AM CDT | Special Weather Statement | OUN | Kingfisher | 29 min |
| Apr 21, 7:21 AM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Apr 21, 7:29 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Apr 21, 7:45 AM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Apr 21, 7:47 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Washita | 28 min |
| Apr 21, 7:51 AM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Apr 21, 8:05 AM CDT | Flash Flood Warning | OUN | Canadian, Logan, Oklahoma | 4 hr |
| Apr 21, 8:14 AM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Apr 21, 8:15 AM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Apr 21, 8:19 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 26 min |
| Apr 21, 8:35 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| Apr 21, 8:35 AM CDT | Special Weather Statement | OUN | Pottawatomie | 25 min |
| Apr 21, 8:42 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher | 3 hr |
| Apr 21, 8:42 AM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Apr 21, 8:49 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Logan, Oklahoma | 41 min |
| Apr 21, 8:57 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 33 min |
| Apr 21, 9:04 AM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Apr 21, 9:16 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, Logan, McClain and 1 more | 59 min |
| Apr 21, 9:31 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Stephens | 44 min |
| Apr 21, 9:32 AM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Oklahoma | 2 hr |
| Apr 21, 9:42 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, Lincoln, McClain, Pontotoc and 2 more | 63 min |
| Apr 21, 10:17 AM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 118 min |
| Apr 21, 10:43 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 47 min |
| Apr 21, 11:05 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 40 min |
| Apr 21, 12:01 PM CDT | Areal Flood Warning | OUN | Lincoln, Logan, Oklahoma | 3 hr |
| Apr 21, 12:49 PM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Kingfisher, Oklahoma | 116 min |
| Apr 21, 12:57 PM CDT | Flash Flood Warning | OUN | Payne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.